Thunderstorm Wind, Buena Vista
- When
- March 30, 5:36 PM CST
- Where
- Buena Vista County, Newell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.600, -95.000
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Mar 30, 3:14 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
ISSUED BY NATIONAL WEATHER SERVICE ABERDEEN SD
314 PM CST THU MAR 30 2006
.DISCUSSION...
FORECAST FOR THE SHORT TERM FOCUSES ON THUNDERSTORM/PRECIPITATION
POTENTIAL TONIGHT...AS WELL AS WINDS TONIGHT AND TOMORROW. UPPER
LOW OVER CENTRAL/EASTERN NEBRASKA AND KANSAS WILL LIFT NORTHEAST
TONIGHT. WITH CONVECTION CURRENTLY OVER THE FORECAST AREA...AND
ADDITIONAL PRECIPITATION COMING TONIGHT...SOME FLOODING MAY BE A
CONCERN ACROSS PARTS OF THE EAST. BEST UPPER LEVEL DIVERGENCE WILL
BE OVER THE AREA LATE THIS AFTERNOON AND THIS EVENING AHEAD OF THE
UPPER LEVEL LOW. SEVERE STORMS ARE STILL POSSIBLE TONIGHT...MAINLY
THIS EVENING...AND MAINLY IN THE SE OVER NW IA WHERE BEST
INSTABILITY WILL RESIDE. PRIMARY THREATS CONTINUE TO BE WIND AND
HAIL. MODELS ARE SHOWING A TROWAL FEATURE OVER THE EAST LATE
TONIGHT...CONTINUING THE PRECIPITATION CHANCES. WINDS ON THE BACK
SIDE OF THE SURFACE LOW WILL BE INCREASING TO 25 TO 40 MPH ACROSS
THE SW TONIGHT...AND POSSIBLY ACROSS MUCH OF THE AREA BY FRIDAY
MORNING. WINDS AT 925 MPH WILL BE RUNNING AROUND 30 KTS. ISSUED
WIND ADV FOR THE SW BEGINNING LATE THIS EVENING...BUT MORE
COUNTIES MAY NEED TO BE ADDED LATER...ESPECIALLY IN SW MN. WINDS
DECREASE LATE IN THE DAY ON FRIDAY AS LOW PULLS OFF TO THE EAST
AND HIGH MOVES INTO THE AREA. THE NEXT SYSTEM TO AFFECT THE AREA
IS EXPECTED BY SATURDAY NIGHT. THE LOW WILL MOVE JUST SOUTH OF THE
AREA ON SUNDAY...WITH THE UPPER TROUGH MOVING THROUGH THE AREA
LATE SUNDAY AFTERNOON/SUNDAY EVENING. INCREASED POPS SLIGHTLY FOR
THIS PERIOD. MODELS STILL ON TRACK FOR ANOTHER MID-LATE WEEK
SYSTEM. MADE LITTLE CHANGES TO THE EXTENDED AT THIS TIME.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...WIND ADVISORY FROM 9 PM THIS EVENING TO 4 PM CST FRIDAY FOR
SDZ050-SDZ057-SDZ058-SDZ063-SDZ064-SDZ065-SDZ068-SDZ069.
&&
KNUTSVIGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1131 AM CST THU MAR 30 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1131 AM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... EXPECT SCATTERED THUNDERSTORMS TO SPREAD INTO AREAS SOUTH OF A LINE FROM VERMILLION TO THE IOWA GREAT LAKES THROUGH 1 PM. WHILE SPOTTY HEAVY RAINS ARE THE MAIN THREAT EARLY AFTERNOON...ISOLATED STORMS COULD PRODUCE SOME HAIL UP TO NICKEL SIZE FROM AROUND YANKTON TOWARD PONCA. THUNDERSTORMS WILL BECOME MORE INTENSE AND INCREASE IN COVERAGE THROUGH 3 PM...WITH THE FOCUS FOR SEVERE WEATHER ALONG AND SOUTH OF A LINE FROM VERMILLION TO ESTHERVILLE IOWA THROUGH EARLY EVENING. HAIL UP TO GOLF BALL SIZE AND WINDS TO 70 MPH WILL ACCOMPANY STRONGER STORMS. THE SEVERE WEATHER THREAT SHOULD DIMINISH BY 10 PM...WITH THE FOCUS SHIFTING TO HEAVY RAINFALL AND FLOODING POTENTIAL. STORMS THIS AFTERNOON AND EARLY EVENING SHOULD MOVE QUITE RAPIDLY NORTHEAST FROM 40 TO 45 MPH. FLOODING... HEAVY RAINFALL DEVELOPING BY THIS EVENING AND OVERNIGHT COULD RESULT IN A POTENTIAL FOR SOME FLOODING OF POOR DRAINAGE AND URBAN AREAS TONIGHT. WIDESPREAD RAINFALL ANTICIPATED FROM THIS AFTERNOON INTO EARLY FRIDAY WILL ALSO BRING RISK OF SOME MINOR FLOODING THROUGH THE WEEKEND ALONG MANY RIVERS ACROSS FAR EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. WIND AND FOG... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY AROUND MIDNIGHT ALONG AND WEST OF THE JAMES RIVER VALLEY...AND SPREAD ACROSS EASTERN SOUTH DAKOTA...INTO SOUTHWEST MINNESOTA BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TWO MORE SHOTS FOR THUNDERSTORMS EXIST FARTHER OUT...SATURDAY NIGHT INTO SUNDAY AND AGAIN THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED SATURDAY NIGHT OR SUNDAY...HOWEVER...THERE MAY BE A CHANCE OF SEVERE THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM FROM YANKTON TO SIOUX CITY...AND AFTER 4 PM FOR AREAS NEAR THE IOWA GREAT LAKES. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
354 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
03/30/2006 M60 MPH WOODBURY IA ASOS
&&
DMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
411 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG DAKOTA CITY 42.42N 96.42W
03/30/2006 DAKOTA NE TRAINED SPOTTER
SMALL TREE BRANCHES KNOCKED DOWN BY ESTIMATED 60 MPH WIND
0353 PM TSTM WND DMG SIOUX CITY 42.50N 96.39W
03/30/2006 WOODBURY IA PUBLIC
FARMSTEAD ON EAST EDGE OF CITY...STRONG WINDS DESTROYED
30X40 BUILDING AND CHICKEN COOP
&&
DMORINPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
421 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 5 S CHATSWORTH 42.84N 96.51W
03/30/2006 E0.88 INCH PLYMOUTH IA PUBLIC
0205 PM HAIL ROCK RAPIDS 43.43N 96.17W
03/30/2006 M0.88 INCH LYON IA LAW ENFORCEMENT
DIME TO NICKEL SIZE HAIL.
0345 PM TSTM WND DMG DAKOTA CITY 42.42N 96.42W
03/30/2006 DAKOTA NE TRAINED SPOTTER
SMALL TREE BRANCHES KNOCKED DOWN BY ESTIMATED 60 MPH WIND
0353 PM TSTM WND GST SIOUX CITY 42.50N 96.39W
03/30/2006 M60 MPH WOODBURY IA ASOS
0353 PM TSTM WND DMG SIOUX CITY 42.50N 96.39W
03/30/2006 WOODBURY IA PUBLIC
FARMSTEAD ON EAST EDGE OF CITY...STRONG WINDS DESTROYED
30X40 BUILDING AND CHICKEN COOP
&&
DMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST 9 S LE MARS 42.66N 96.17W
03/30/2006 E60 MPH PLYMOUTH IA TRAINED SPOTTER
&&
DMORINPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 9 S LE MARS 42.66N 96.17W
03/30/2006 E60 MPH PLYMOUTH IA TRAINED SPOTTER
&&
DMORINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
501 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 1 E SIOUX CITY 42.50N 96.37W
03/30/2006 WOODBURY IA EMERGENCY MNGR
SMALL TORNADO...HOUSE DESTROYED
0358 PM TSTM WND DMG BRONSON 42.41N 96.21W
03/30/2006 WOODBURY IA EMERGENCY MNGR
POWER POLES DOWN THROUGHOUT THE AREA
&&
DMORINThe Des Moines radar (KDMX), 143 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497762.